Prevalence Problem in the Set of Quadratic Stochastic Operators Acting on \(L^{1}\)

  • Krzysztof BartoszekEmail author
  • Małgorzata Pułka


This paper is devoted to the study of the problem of prevalence in the class of quadratic stochastic operators acting on the \(L^{1}\) space for the uniform topology. We obtain that the set of norm quasi-mixing quadratic stochastic operators is a dense and open set in the topology induced by a very natural metric. This shows the typical long-term behaviour of iterates of quadratic stochastic operators.


Quadratic stochastic operators Nonhomogeneous Markov operators Baire category Mixing nonlinear Markov process 

Mathematics Subject Classification

47A35 47B65 47B07 54H20 92B99 92D15 



We would like to acknowledge Wojciech Bartoszek for many helpful comments and insights.


  1. 1.
    Alexandrov, V.: On the number of solutions of a quadratic equation in a normed space. ArXiv e-prints, (2015)Google Scholar
  2. 2.
    Bartoszek, K., Pułka, M.: Quadratic stochastic operators as a tool in modelling the dynamics of a distribution of a population trait. In: Proceedings of the 19th National Conference Application on Mathematics in Medicine and Biology, Jastrzȩbia Góra, pp. 19–24 (2013a)Google Scholar
  3. 3.
    Bartoszek, K., Pułka, M.: Asymptotic properties of quadratic stochastic operators acting on the \(L^1\) space. Nonlinear Anal. Theory Methods Appl. 114, 26–39 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Bartoszek, W., Pułka, M.: On mixing in the class of quadratic stochastic operators. Nonlinear Anal. Theory Methods Appl. 86, 95–113 (2013b)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bernstein, S.N.: Solution of a mathematical problem related to the theory of inheritance (in Russian). Uch. Zap. n.-i. kaf. Ukrainy 1, 83–115 (1924)Google Scholar
  6. 6.
    Ganihodzhaev, N.N.: On stochastic processes generated by quadratic operators. J. Theor. Prob. 4, 639–653 (1991)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Ganikhodjaev, N., Hamzah, N.: On Poisson nonlinear transformations. The Scientific World Journal, 2014. Article ID 832861 (2014)Google Scholar
  8. 8.
    Ganikhodjaev, N.N., Akin, H., Mukhamedov, F.: On the ergodic principle for Markov and quadratic stochastic processes and its relations. Linear Algebra Appl. 416(2–3), 730–741 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Ganikhodzhaev, R., Mukhamedov, F., Rozikov, U.: Quadratic stochastic operators and processes: results and open problems. Infin. Dimens. Anal. Quantum Probab. Relat. Top. 14(2), 270–335 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Herkenrath, U.: On ergodic properties of inhomogeneous Markov processes. Rev. Roumaine Math. Pures Appl. 43, 375–392 (1988)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Kesten, H.: Quadratic transformations: a model for population growth I. Adv. Appl. Probab. 2, 1–82 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Kolokoltsov, V.N.: Nonlinear Markov Processes and Kinetic Equations. Cambridge University Press, Cambridge (2010)CrossRefzbMATHGoogle Scholar
  13. 13.
    Lyubich, Y.I.: Mathematical Structures in Population Genetics. Springer-Verlag, New York (1992)CrossRefzbMATHGoogle Scholar
  14. 14.
    Mukhamedov, F.: Weak ergodicity of nonhomogeneous Markov chains on noncommutative \(L^{1}\)-spaces. Banach J. Math. Anal. 7(2), 53–73 (2013a)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Mukhamedov, F.: Dobrushin ergodicity coefficient and ergodicity of noncommutative Markov chains. J. Math. Anal. Appl. 408, 364–373 (2013b)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Mukhamedov, F.: On \(L_{1}\) weak ergodicity of nonhomogeneous discrete Markov processes and its applications. Rev. Math. Comput. 26, 799–813 (2013c)zbMATHGoogle Scholar
  17. 17.
    Mukhamedov, F.: On dynamics of Lotka–Volterra type operators. Bull. Malays. Math. Sci. Soc. 37, 59–64 (2014)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Pułka, M.: On the mixing property and the ergodic principle for nonhomogeneous Markov chains. Linear Algebra Appl. 434, 1475–1488 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Pułka, M.: Asymptotic behaviour in the set of nonhomogeneous chains of stochastic operators. Discr. Math. Probab. Stat. 32(1–2), 17–33 (2012)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Rudnicki, R., Zwoleński, P.: Model of phenotypic evolution in hermaphroditic populations. J. Math. Biol. 70, 1295–1321 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Saburov, M.: On regularity, transitivity, and ergodic principle for quadratic stochastic Volterra operators. Dokl. Acad. N. Rep. Uz. 3, 9–12 (2012)MathSciNetGoogle Scholar
  22. 22.
    Saburov, M., Saburov, Kh: Reaching a nonlinear consensus: polynomial stochastic operators. Int. J. Cont. Aut. Sys. 12(6), 1276–1282 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Shahidi, F.: Necessary and sufficient conditions for doubly stochasticity of infinite-dimensional quadratic operators. Linear Algebra Appl. 438, 96–110 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Zakharevich, M.I.: On the behaviour of trajectories and the ergodic hypothesis for quadratic mappings of a simplex (in Russian). Uspekhi Mat. Nauk 33(6), 207–208 (1978)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Zwoleński, P.: Trait evolution in two-sex populations. Math. Model. Nat. Phenom. 10(6), 163–181 (2015)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Malaysian Mathematical Sciences Society and Universiti Sains Malaysia 2015

Authors and Affiliations

  1. 1.Department of MathematicsUppsala UniversityUppsalaSweden
  2. 2.Department of Probability and BiomathematicsGdańsk University of TechnologyGdańskPoland

Personalised recommendations